Tuberculosis

Tuberculosis (TB) is a highly contagious bacterial infection, that usually affects the lungs and can spread to other body parts like the brain, spine, stomach, etc. The bacteria Mycobacterium Tuberculosis causes it. The symptoms include persistent cough, blood in cough, chest pain, weight loss, chills, fever, and loss of appetite.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I developed recurrent TB lymph nodes with no resistance to Rifampicin. Please help.

Query: Hello doctor, TB lymph node recurrence was detected for the second time after a gap of two years. I got one lymph node removed surgically. Gene X pt report confirmed positive, and bacteria show no resistance to Rifampicin. A culture test with a sensitivity test will take over two months. I need cons...  Read Full »


Dr. Prabhu Prasad N.c

Pulmonologist

Answer: Hello, Welcome to icliniq.com. It looks like a relapse of your TB (tuberculosis) lymph node. As Rifampicin is sensitive, you can start on presumptive TB treatment for sensitive TB infection. The recommended regimen is category 2, according to RNTCP. And ask for DST (drug susceptibility testing) ...  Read Full »

How to help my friend gain weight?

Query: Hello doctor, My friend is too thin and weak. She had TB when she was young. Her blood group is O and Rh positive. Please advise something to help her gain weight.  Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your case thoroughly and can well understand your genuine concerns. I want to assure you that you do not have to worry as everything is going to be fine soon.   Read Full »

Is it normal to have yellowing of eyes after taking medicines for tuberculosis?

Query: Hi doctor, My father was diagnosed with PTB (pulmonary tuberculosis) last month. He is 64 years old. When I was a kid, my father used to smoke cigarettes a lot and got addicted to alcohol. He had these habits until 4 months. Now, he has stopped these habits. Now, he is under a treatment called "DOT...  Read Full »


Dr. Nasir

Pain Medicine Physician, Internal Medicine Physician, General Medicine Physician

Answer: Hello, Welcome to icliniq.com. I completely understand your question. Your father is facing a common side effect due to antitubercular drugs. The yellowing of the eyes occurs due to jaundice. It is caused due to three of the four medications that are prescribed for tuberculosis. There is nothing t...  Read Full »

Will pleural thickening with scar spread to the entire lung?

Query: Hello doctor, I am a 51-year-old female. I have a pleural thickening condition from a previous TB. I suffered from pleural effusion many years back and TB positive. Since then, this pleural thickening condition developed in my left lung. I had chest pain for two years. There is no problem with the ...  Read Full »


Dr. Zubayeralam

Family Physician, General Medicine Physician, General Practitioner, Pulmonologist, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I can understand your concern. According to your statement, you have been suffering from pleural thickening with chest pain for a few years. You had a history of pleural effusion and PTB twice. And your pleural thickening may result from TB and pleural effusion as a r...  Read Full »

Should I go to the hospital for my tuberculosis treatment?

Query: I recently had a blood test that came back positive for Tuberculosis. Since than I have had trouble booking an appointment with a specialist, and was wondering if I should go the hospital? I have symptoms that include: Fever, chills, night sweats, tiny amount of blood in my spit which didn’t last,...  Read Full »


Dr. S D Sinha

Family Physician, Infectious Diseases Specialist

Answer: Thanks for your query. It's recommended that you visit hospital and get further testing and treatment done. I am not sure how you got tuberculosis but there is a definite treatment, standardised worldwide. Directly observed treatment, short-course (DOTS, also known as TB-DOTS) is the name given to ...  Read Full »

Kindly explain my chest CT scan.

Query: Hi doctor, I had viral fever about three weeks back accompanied by cough, breathlessness and exertion. I have consulted a pulmonologist and he advised blood tests. Now, I have breathlessness after a long walk and slopes, tingling sensation in the heart and there is a feeling of phlegm in the throat....  Read Full »


Dr. Sunil Kumar Nookala

Allergy Specialist, Pulmonologist, Sleep Medicine Physician

Answer: Hello, Welcome to icliniq.com. From your CT findings (attachment removed to protect patient identity), it appears to be a post-tuberculosis sequelae. As you have exertions, breathlessness and feeling of expectoration, I suggest you to undergo a spirometry to rule out post-tuberculosis COPD (chronic ...  Read Full »

In chest x-ray, what is the meaning of bilateral apical inhomogeneities?

Query: Hi doctor, I have applied for a job in abroad. I was asked to get a complete medical checkup. In the chest x-ray report, it was mentioned as bilateral apical inhomogeneities. What does it mean?  Read Full »


Dr. Amolkumar W Diwan

Allergy Specialist, Pulmonologist

Answer: Hello, Welcome to icliniq.com. A chest x-ray is a routine part of any pre-employment checkup. Your query regarding reporting of x-ray as bilateral inhomogeneous opacities suggests old or active infection most probably tuberculosis. So, it is advisable to do sputum AFB test (acid-fast bacilli) to rul...  Read Full »

What cause pain in the chest while taking TB treatment?

Query: Hi doctor, I have a stabbing pain in the chest while taking TB treatment with four types of drugs (DOTS) since one and a half months. Please help.  Read Full »


Dr. Smit Uttam Janrao

General Medicine Physician, Internal Medicine Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. This pain can be due to fluid in the pleural space, due to pleurisy or due to a cardiac cause. I suggest you take tablet Combiflam (Ibuprofen and Paracetamol), twice a day for five days. Consult your specialist doctor, discuss with him or her and take the medicines wit...  Read Full »

What is the treatment for lumps in the ovary?

Query: Hi doctor, My wife did not get her periods last month. The same happened exactly one year ago. At that time, we had consulted the doctor and she gave 21 day course of tablet and after that she got periods. At that time, she has a sonography. The doctor showed that there were small lumps on the right...  Read Full »


Dr. Dattaprasad Balasaheb Inamdar

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. These are likely to be unruptured follicles or hemorrhagic follicles. Most commonly such things occur in endometriosis, which can be confirmed and treated through laparoscopy. Only, if you are trying for pregnancy or if cysts are large and painful, then laparosco...  Read Full »

What could be the reason for my chronic productive cough?

Query: Hello doctor, I need to get a help for my persistent cough. I have been having this for the past six months. My current medications are 100 mg of Sertraline daily for depression and anxiety. For the past six months, I started developing a persistent, productive cough. The cough usually produces cl...  Read Full »


Dr. Pooja Pardhi

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query and can understand your health concern. There are many causes of chronic cough. I would like to know if you have any other symptoms also like weight loss, blood in the expectoration, loss of appetite, night sweats, low grade fever, or even...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.